MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN, 3.2MM X 110MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BONE PIN, 3.2MM X 110MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS
Model Number 143110
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Tibia pin broken off in patient tibia while trying to extract.It is believed pin was hit with keel punch when preparing tibia and thus created weak point.Pins were 3.2mm x 110mm mako consumables.Two packets of pins opened for bilateral case so not sure which lot number of broken pin.Image attached.Surgeon noted it was only small piece and no point removing.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: tibia pin broken off in patient tibia while trying to extract.It is believed pin was hit with keel punch when preparing tibia and thus created weak point.Pins were 3.2mm x 110mm mako consumables.Two packets of pins opened for bilateral case so not sure which lot number of broken pin.Image attached.Surgeon noted it was only small piece and no point removing.Product evaluation and results: product inspection was not performed as product was not returned for inspection.Product history review: review of the device history records indicate (b)(4) devices were manufactured and accepted into final stock on 05/16/2019.No non-conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 143110, l/n w64082-1 shows no additional complaints related to the failure in this investigation.Conclusions: the failure could not be determined as the product was not available for inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been no nc and capa associated with the product and failure mode reported in this event.

Brand Name
BONE PIN, 3.2MM X 110MM, STERILE 2 PACK
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9764600
Report Number3005985723-2020-00110
Device Sequence Number2806828
Product Code OLO
UDI-Device Identifier00848486018139
UDI-Public00848486018139
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number143110
Device Catalogue Number143110
Device Lot NumberW64082-1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer04/09/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age66 YR
Patient Weight115